Poll: What is your most common side effect when taking meds?

Discussion in 'Fibromyalgia Main Forum' started by Mike, Feb 25, 2003.

  1. Mike

    Mike New Member

    About 80% of the medications that I have tried produces severe headaches not allowing me to continue usage.
  2. Mom2Two

    Mom2Two New Member

    I am not 100% sure, but so far it might be the terrible itching. Not sure what causes it.
  3. Milo83

    Milo83 New Member

    If it's pain meds, then I also go along with headaches, and also feeling "spacy" which I can't stand that feeling..
    I'm afraid to go anywhere when like that..Even muscle relaxers will put me out easily........

    Take Care.........Donna
  4. tes

    tes New Member

    abnominal pain. When I take oxycocet, it helps with my rib pain, but for some reason it really aggravates my abnomen. I get severe pain across my waistline for about 24 hours after. Don't use medications to much because of this. God bless. Tes.
  5. LauraLea

    LauraLea New Member

    Itching (don't know if it's meds)
    Also weight gain.
  6. sb439

    sb439 New Member

    I seem to be more like you with side-effects (CFIDS):

    bad continuous headaches the most common, with a large number of drugs, prescription and herbal, and increasing if I take it for more than a day. These days I stop after a day, as I believe the stuff really does something to my brain which it shouldn't. (see below)

    side-effects of a second kind (with many herbal meds and most hormones I've tried, such as DHEA, keto-dhea, HGH-secretagogue, pregnenolone: all these make me depressed, in the sense that I start crying and feel very down. This stops as soon as I stop taking the stuff.

    Third, some things I've been taken (of the headache class), which I've taken for more than four days, actually made me ill, i.e. feel like having a bad flu and impair my autonomous system (dizzy, etc.), with a longer recovery time.

    Susanne
  7. pam_d

    pam_d New Member

    DRY MOUTH!!!! Any I don't mean just slightly dry, I mean dry to the point of pain, to the point where there was no choice but to discontinue.

    Secondly, headache & dizziness.

    All reasons why I seldom want to try any new med unless I have some kind of track record with it. I take just supplements for FM now----I'm too drug-shy!!

    Hugs,
    Pam
  8. karen55

    karen55 New Member

    from pain meds would be............=====drum roll====== constipation.

    I haven't noticed any other side effects from anything I'm currently taking with the exception of the Elavil, and I'm not *positive* it's even from that. A new development, because I'm been taking it for a while at night with Zanaflex to sleep with no problems, but now, before I fall asleep I've had this feeling like I can't breathe, sort of like an asthma attack, but not quite. For several nights I deliberately did not take the Elavil with the Zanaflex and I didn't notice feeling that way. Last night I took the Elavil again and sure enough, I felt it, so I am discontinuing it as of now.

    When I took Neurontin, I had a gazillion side effects.

    I am so thankful I don't get headaches from the stuff I'm on.
  9. selma

    selma New Member

    Exhaustion-dizziness-nausea-constipation-dry mouth (I'd still talk alot given the chance)-light headedness.
    I think I'll stop while I'm feeling better.
    Headaches may be because you are taking too strong a dose.
    We tend to be sensitive to all meds. Try a smaller amount then increase slowly. Love and hugs, Selma
  10. pamela

    pamela New Member

    All meds except pain meds I have severe reactions to. I have tried everything and I bet like me you might be having the reaction to Lactose which is in most meds. When I stopped taking the med that was hurting me most of my symptoms stopped. I found out the long hard way about the lactose...but thanks to this board that is how I found out! This board has saved my sanity. Anyway I would check out each med your on and look up the inert ingredients. Anything that ends with "ose" and also sorbitol, glycol and maltodextrin will give reactions. Stay away from the sugars... Hope this helps...Pamela